Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 18, 2011, 6:35 PM CDT for Taylor County, Iowa. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 18, 2011, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:39 PM CDT | HAIL 2.75 | Gravity, IA | GOLF BALL TO BASEBALL SIZED HAIL |
| Aug 18, 6:40 PM CDT | TSTM WND DMG | Bedford, IA | TREE LIMBS UP TO 12 INCHES IN DIAMETER AND POWER LINES DOWN ALONG A LINE FROM BEDFORD TO GRAVITY. EXTENSIVE TREE DAMAGE ALONG HW 2 AROUND BEDFORD AND A ROOF BLOWN OFF OF A BUSINESS IN BEDFORD. SIDING STRIPPED FROM THE NORTH AND WEST SIDE OF A HOUSE BETWEEN GRA |
| Aug 18, 6:40 PM CDT | HAIL 1.75 | Gravity, IA | |
| Aug 18, 6:55 PM CDT | HAIL 1 | Conway, IA | HAIL COVERING THE GROUND |
| Aug 18, 6:59 PM CDT | HAIL 1 | Bedford, IA | |
| Aug 18, 7:06 PM CDT | HAIL 1 | 1 W Blockton, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS53 KDMX 182335 SVRDMX IAC173-190015- /O.NEW.KDMX.SV.W.0285.110818T2335Z-110819T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 635 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN SOUTHWEST IOWA... * UNTIL 715 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF BEDFORD...OR 15 MILES EAST OF CLARINDA...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BEDFORD...GRAVITY...SHARPSBURG...CONWAY...CLEARFIELD...BLOCKTON AND ATHELSTAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4057 9492 4090 9494 4090 9447 4057 9447 TIME...MOT...LOC 2335Z 328DEG 27KT 4078 9475 WIND...HAIL 60MPH 1.00IN $$ BEERENDS
3 follow-up statements
036 WWUS53 KDMX 182338 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT THU AUG 18 2011 IAC173-190015- /O.CON.KDMX.SV.W.0285.000000T0000Z-110819T0015Z/ TAYLOR IA- 638 PM CDT THU AUG 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 715 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BEDFORD...OR 17 MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... BEDFORD...CONWAY...CLEARFIELD...BLOCKTON AND ATHELSTAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4057 9492 4090 9494 4090 9447 4057 9447 TIME...MOT...LOC 2338Z 320DEG 33KT 4075 9471 WIND...HAIL 60MPH 1.75IN $$ BEERENDS
803 WWUS53 KDMX 182339 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 639 PM CDT THU AUG 18 2011 IAC173-190015- /O.CON.KDMX.SV.W.0285.000000T0000Z-110819T0015Z/ TAYLOR IA- 639 PM CDT THU AUG 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 715 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BEDFORD...OR 17 MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... BEDFORD...CONWAY...CLEARFIELD...BLOCKTON AND ATHELSTAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A REINFORCED BUILDING. STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4057 9492 4090 9494 4090 9447 4057 9447 TIME...MOT...LOC 2339Z 320DEG 33KT 4074 9470 WIND...HAIL 60MPH 2.75IN $$ BEERENDS
310
WWUS53 KDMX 182359
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT THU AUG 18 2011
IAC173-190015-
/O.CON.KDMX.SV.W.0285.000000T0000Z-110819T0015Z/
TAYLOR IA-
659 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 715 PM CDT...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 8 MILES EAST OF BEDFORD...OR 25 MILES EAST OF
CLARINDA...MOVING SOUTHEAST AT 40 MPH. A SECOND SEVERE THUNDERSTORM
WILL MOVE ACROSS SOUTHWESTERN TAYLOR COUNTY. THIS STORM COULD
PRODUCE BASEBALL SIZE HAIL ACROSS FAR SOUTHWESTERN TAYLOR COUNTY.
THE STORM IS MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOCKTON AND ATHELSTAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4080 9470 4081 9447 4057 9447 4057 9492
4090 9494
TIME...MOT...LOC 2358Z 320DEG 33KT 4061 9455
WIND...HAIL 60MPH 2.75IN
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:40 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 18, 3:40 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT THU AUG 18 2011 .SHORT TERM /TONIGHT/... S/WV OVERTOPPING THE UPR HI IS HELPING TO SET OFF THE MCS OVR WRN IA THIS AFTN. EXPECT THAT TO BE INTO WRN IA BY EVE AND EAST OF THE CWA BEFORE SNRS FRI. HEAVY RAIN AND SVR THREAT WILL LKLY BE LIMITED TO THE CURRENT SEVERE WATCH BOX AREA. EXPECT INTENSITY AND AREAL COVERAGE TO DECREASE AFT SNST WITH WEAKENING DYNAMICS AND HEATING LOSS...IN ADDITION TO TENDENCY FOR CONVECTION TO GRAVITATE TOWARD THE INSTABILITY AXIS TO THE WEST OF THE CWA. ACTIVITY WILL BE ONLY IN THE ISOLD TO SCT CAT AFT MIDN. NUDGED TEMPS DOWN A TOUCH OVR THE NWRN 2/3RDS OF THE CWA VS CURRENT FCST. .LONG TERM /FRIDAY THRU THURSDAY/... SHORTWAVE WILL BE DEPARTING FRIDAY MORNING AND MAY SEE SOME LINGERING CONVECTION IN THE SOUTHEAST EARLY. SOME ADDITIONAL CONVECTION WILL BE POSSIBLE ALONG THE SFC FRONT DURING THE AFTERNOON...BUT SUBSIDENCE WILL BE RELATIVELY STRONG BEHIND THE DEPARTING SHORTWAVE THEREFORE CONVECTION SHOULD REMAIN LIMITED. FRONT WILL SETTLE SOUTH OF THE STATE BY FRIDAY NIGHT INTO SATURDAY. ANOTHER SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION DURING THIS TIME WITH INCREASED THETA-E ADVECTION LATE FRIDAY NIGHT INTO SATURDAY. THIS SHOULD LEAD TO DEVELOPMENT OF SOME PRECIPITATION FROM WEST TO EAST DURING THIS TIME. HOWEVER...DISPLACEMENT OF THE FRONT TO THE SOUTH WILL KEEP ANY CONVECTION ELEVATED AND SHOULD LIMIT ANY SEVERE POTENTIAL. WITH THE PASSING OF THE SECOND WAVE...SUBSIDENCE WILL OVERSPREAD THE STATE AS SFC RIDGING SLIDES INTO THE AREA. THE RIDGE IS FORECAST TO PROVIDE TRANQUIL WEATHER THROUGH SUNDAY INTO EARLY MONDAY. HOWEVER...WILL BEGIN TO SEE RETURN FLOW BY MONDAY WITH INCREASING MOISTURE AND WAA. ALONG WITH AN APPROACHING SHORTWAVE...WILL SEE THUNDERSTORMS PROBABILITIES INCREASE IN WESTERN IA BY MONDAY AFTERNOON SPREADING EASTWARD ON MONDAY NIGHT INTO TUESDAY. THIS SYSTEM SLOWS SOME AS AN UPPER LOW BEGINS TO DEEPEN AS IT CROSSES IA. THIS MAY ALLOW PCPN TO LINGER ACRS THE STATE INTO EARLY WEDNESDAY BEFORE SUBSIDENCE BRINGS AN END TO THE PCPN BY MIDWEEK. && .AVIATION...18/18Z SLY FLOW OF MOIST AIR WILL OVERSPREAD THE TAF SITES AS FRONTAL BNDRY CNTRAL SD INTO THE NEBRASKA PNHDL MOVS INTO IA TNGT AND PASSES SOUTH ON FRI. AREA OF TSRA WILL SPREAD INTO WRN IA AND MAIN AREA IS NOT LKLY SPREAD EAST OF KFOD AND KDSM...WITH ONLY SCT TSRA ELSW. SOME MVFR/IFR CONDS IN FOG AND STRATUS LATE TNGT INTO FRI MRNG. CONDS WILL BECOME VFR BY 14Z-15Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MS AUG 11 LONG TERM...COGIL
Hazardous weather outlook, Aug 18, 4:54 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 PM CDT THU AUG 18 2011 IAZ004>007-015>017-024>028-036>039-048>050-061-062-074-075-085-086- 096-097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE THREAT OF SEVERE WEATHER REMAINS LOW. SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLE HOWEVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ033-044-045-057-058-070-071-081-082-092-093-191100- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL UP TO GOLF BALL SIZE. HEAVY RAINS ARE ALSO ANTICIPATED WITH LOCALIZED AMOUNTS OVER 3 INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ023-034-035-046-047-059-060-072-073-083-084-094-095-191100- POCAHONTAS-CALHOUN-WEBSTER-GREENE-BOONE-DALLAS-POLK-MADISON-WARREN- CLARKE-LUCAS-DECATUR-WAYNE- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. SOME ISOLATED SEVERE WEATHER IS POSSIBLE FROM LARGE HAIL AND DAMAGING WINDS ALONG WITH ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. RAINFALL REPORTS ARE ALWAYS APPRECIATED. CC
In the hours before
Special weather statement, Aug 18, 4:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 457 PM CDT THU AUG 18 2011 IAZ070-182230- CASS- 457 PM CDT THU AUG 18 2011 ...GUSTY WINDS AND HEAVY RAIN POSSIBLE... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ATLANTIC...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WIOTA... WIOTA... CUMBERLAND... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Aug 18, 5:17 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST GRISWOLD 41.23N 95.14W
08/18/2011 E55.00 MPH CASS IA TRAINED SPOTTER
HEAVY RAIN AND FREQUENT LIGHTNING ALSO OBSERVED.
&&
SKOWSpecial weather statement, Aug 18, 5:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
545 PM CDT THU AUG 18 2011
IAZ070-182315-
CASS-
545 PM CDT THU AUG 18 2011
...GUSTY WINDS AND SMALL HAIL POSSIBLE...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN POTTAWATTAMIE COUNTY...MOVING
EAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL CASS COUNTY AT 600 PM CDT
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
BEERENDSSpecial weather statement, Aug 18, 6:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU AUG 18 2011
IAZ081-092-182330-
ADAMS-TAYLOR-
600 PM CDT THU AUG 18 2011
...SMALL HAIL AND GUSTY WINDS POSSIBLE...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL ADAMS COUNTY...MOVING
SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL TAYLOR COUNTY AT 620 PM CDT
RURAL ADAMS COUNTY AT 620 PM CDT
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
BEERENDSSpecial weather statement, Aug 18, 6:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 631 PM CDT THU AUG 18 2011 IAZ044-190245- CRAWFORD- INCLUDING THE CITY OF...DENISON 631 PM CDT THU AUG 18 2011 ...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE... AT 6:15PM...A CLUSTER OF SLOW MOVING THUNDERSTORMS WAS PROGRESSING THROUGH CRAWFORD COUNTY. THE HEAVY RAINFALL FROM THESE STORMS...COUPLED WITH THE 2 TO 2 AND A HALF INCHES OF RAIN THAT FELL EARLIER THIS AFTERNOON...COULD LEAD TO LOCALIZED FLOODING IN LOW LYING REGIONS AND AREAS WITH POOR DRAINAGE. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATIVE ROUTE. PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT...WHO WILL RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE IN DES MOINES. A FLASH FLOOD WARNING MAY BE ISSUED IF HEAVY RAINS CONTINUE FOR AN EXTENDED PERIOD OF TIME. KS
Local storm report, Aug 18, 6:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NODAWAY 40.94N 94.90W
08/18/2011 E1.75 INCH ADAMS IA TRAINED SPOTTER
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:13 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 47 min |
| Aug 18, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.